Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Blood clots with white discharge, normal periods. Taken ipill. What could be the reason and treatment measures?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11654 Questions
i had my last periods from 09 to 13 feb .On 14 feb i had physical relation with my parter and took ipill the next day .In february i noticed some blood with my white discharge .My periods started from 3 march and lasted till 10 march.Now my periods are over but with white dischage i am noticing blood.Infact it is like a clot of blood.What is it.

Am i serious .Is it ectopic.My friend said it could be cancer .Kindly suggest what is to be done .What precautions i should take and what should be my diet.
Posted Tue, 22 May 2012 in Vaginal and Uterus Health
Answered by Dr. Rakhi Tayal 21 minutes later
Thanks for posting your query.
After the periods are over, passage of mild amount of brownish clots along with the white discharge is a normal finding. It is indicative of an old bleeding inside the uterine cavity during the periods. Such kind of prolonged irregular bleeding is commonly seen after taking an emergency contraceptive.
Please do not worry. You need to wait and watch for these clots. These will most likely stop on their own in next 3-4 days without any treatment. A single such episode of irregular spotting is not suggestive of any cancerous growth.
In case the clots are persistent then hormonal treatment might be needed to regularize your periods under the guidance of a proficient gynecologist.
Since you had a normal period from 3rd till 10th march, you took emergency pill within 24 hours of unsafe sex and there is no pain in the lower abdomen, ectopic pregnancy is almost ruled out.
Dietary changes are not likely to affect this spotting.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Blood clots with white discharge, normal periods. Taken ipill. What could be the reason and treatment measures? 26 minutes later
Mam thanks for the reply . u r right its nt pregnancy But my real cvoncern is still having slight bleeding (once or twice a day) and sometimes with white discharge and sometimess just a lump .They started around 23rd feb then came my periods from 3rd to 10th march.and again the clots .Is it because of i pill

my friend who is not married also had similar problem ,is it related to infection a severe one and what could be the possible causes of infection.

I work at civil sites and sometimes the toilet conditions are not appropriate .Is this the reason if its an infection.can u please guide me on why i am still experiencing bleeding and yes i have severe headaches too and feel like vommiting .

Will having tablet Orni-O benefit me .Please suggest
Answered by Dr. Rakhi Tayal 9 minutes later
Thanks for writing again.
The irregular bleeding that you are having is most likely due to the hormonal disturbance which is a common side effect of i-pill.
The second likely possibility is a bacterial vaginosis. Vaginal swab culture and sensitivity will be helpful in diagnosis. Using public toilets with unhygienic conditions can be a possible cause of infection.
Antibiotic treatment depends on the culture report. Orni-O is mor elikely to help in Azithromycin and oral antifungal agent like fluconazole are more widely used for such infections.
You can get the appropriate antibiotic prescribed from your Gynecologist after a proper examination.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Blood clots with white discharge, normal periods. Taken ipill. What could be the reason and treatment measures? 5 minutes later
Thanks mam for the reply .So what do u suggest .shall i wait for some time and the bleeding will stop.what other precautions should i follow.

Mam can sonography doc in market and she said that these are symptoms of sewere infections.kindly suggest for how much time should i wait.
Answered by Dr. Rakhi Tayal 14 minutes later
In my opinion the irregular bleeding is due to hormonal disturbance only. You can wait for one week and see if it subsides spontaneously.
vaginal bleeding.
If the bleeding is persistent then you need to get yourself examined by your gynecologist.
Meanwhile avoid having an unprotected sexual intercourse.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor